Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Osteoarthritis in hands, hips with intense pain and difficulty in movement post chemotherapy for breast cancer. Cause?

Hi I finished chemo last December following breast cancer . I had 2 lots of chemo followed by 4 weeks of radiotherapy then 6 months of Herceptin . I now find I have osteoarthritis in my hands and hips with excruciating pain and much loss of movement/dexterity. Is any of this attributable to the chemo and is any of it reversible. I was at my wits end with the cancer, this just adds insult to injury. I came off the antidepressants 3 months ago, feeling more like facing life again - now I feel like taking the whole darn lot! I won t, but I do feel so let down by my own body, they shoot horses in better condition than me!!! Regards M Ferre
Asked On : Sat, 28 Jul 2012
Answers:  1 Views:  52
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Rheumatologist 's  Response
Dear Sir,

Well yes Osteoarthritis changes are mostly related to age but can be aggraveted by chemotherapy , replacement of the joint surgically is the best option .

Dr. Shruti
Answered: Wed, 7 May 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor